advertisement
Question
Posted by: Maria | 2011-01-19

Aropax >  Remeron

Hey CS

I saw my p-doc today and he recommended that I replace Aropax with Remeron, which might also get me off Trepiline and Xanor. The side effect of wanting to sleep works for me as I''ve never been a good sleeper. However what he didn''t tell me is that apparently Remeron makes you crave carbs and put on weight? This is BAD news as I need to lose 20kg as it is. I''m not going to start taking it, want to talk to him again, but I would like your input. How likely am I to turn into an even bigger lump of lard if I take this medication? I would really like to cut down on the number of meds I take so that it is easier to isolate the cause when I have a side effect or weird symptom.

I''m also going to start therapy again with a new psychologist. Now I''m wondering, shouldn''t I rather stay on the same meds combo and give therapy a go. Then if I start to feel significantly better I can just try to wean off some of the meds without replacing it with something else?

I''ve been on anti-depros and other psych meds non-stop since 2002: Zoloft (stopped working after several years), Molipaxin, Cymbalta (NEVER again), Aropax, Trepiline, Epitec and a variety of sleeping tabs. I just wonder who I would be if I could get rid of all of this stuff and start with a clean slate. Sadly my experiences of weaning off Cymbalta and trying to wean off Aropax has not been good.

I have over the last few years very often wondered if I''m crazy because of or in spite of my meds. This question really eats away at me. Should I keep on trying to find the right med, or should I bite the bullet and wean off everything. (This may result in me ending up in hospital, or jail for assaulting someone if previous experiences are anything to go by.) Yet if I never do that, how will I know if what I''m experiencing are symptoms of illness, side effects of meds or simply just life?

Thanks for listening. Scratches under the chin for kitty.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Maria,
I don't know that Remeron is especially likely to make one crave carbs and put on weight. Pretty well all ADs CAN do this, none do it in everyone who takes them. As you haven't yet taken it ( and yes, of course you need to discuss this with me ) you have presumably read or heard somewhere that this is an inevitable side-effect, which is not so.
And diet and exercise still work.
If possible, it's usually worth trying to change one thing at a time, because, as you say, this makes it much easier to work out which intervention had which desirable or undesirable effect.
And discuss with your p-oc your interest in clearing the board before possible starting again. Sometimes this is worth doing ( not always ) and if so it can be worth planning to do it on a planned progam of withdrawing the meds rather than stopping cold turkey, and with a possible hospital admission to provide extra support as you emerge.
kitty says thanks, any scratch is welcome. She has thought of cutting down on them, but then decided, Aw the heck with that

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011-01-20

Hi Maria,
I don't know that Remeron is especially likely to make one crave carbs and put on weight. Pretty well all ADs CAN do this, none do it in everyone who takes them. As you haven't yet taken it ( and yes, of course you need to discuss this with me ) you have presumably read or heard somewhere that this is an inevitable side-effect, which is not so.
And diet and exercise still work.
If possible, it's usually worth trying to change one thing at a time, because, as you say, this makes it much easier to work out which intervention had which desirable or undesirable effect.
And discuss with your p-oc your interest in clearing the board before possible starting again. Sometimes this is worth doing ( not always ) and if so it can be worth planning to do it on a planned progam of withdrawing the meds rather than stopping cold turkey, and with a possible hospital admission to provide extra support as you emerge.
kitty says thanks, any scratch is welcome. She has thought of cutting down on them, but then decided, Aw the heck with that

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement